Alert archive / Maine / Storm Warnings in 2019

Storm Warning 5, NWS Caribou, ME

December 3, 2019

NWS Caribou, ME issued this storm warning at Dec 3, 2019, 1:57 AM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 3, 2019, 1:57 AM EST (06:57 UTC)
Expired
Dec 3, 2019, 7:59 AM EST
In force
6 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

829 
WHUS71 KCAR 030657
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
157 AM EST Tue Dec 3 2019

ANZ050-051-031500-
/O.UPG.KCAR.GL.W.0033.000000T0000Z-191203T2100Z/
/O.NEW.KCAR.SR.W.0005.191203T0657Z-191203T1300Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
157 AM EST Tue Dec 3 2019

...STORM WARNING IN EFFECT UNTIL 8 AM EST THIS MORNING...

The National Weather Service in Caribou has issued a Storm
Warning, which is in effect until 8 AM EST this morning. The Gale
Warning is no longer in effect.

* WINDS AND SEAS...Northeast winds 25 to 35 kt with gusts up to 
  50 kt. Seas 10 to 15 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Storm Warning means winds of 48 to 63 knots are imminent or
occurring. Recreational boaters should remain in port...or take
shelter until winds and waves subside. Commercial vessels should
prepare for very strong winds and dangerous sea conditions...and
consider remaining in port or taking shelter in port until winds
and waves subside.

&&

$$

ANZ052-031300-
/O.EXT.KCAR.GL.W.0033.000000T0000Z-191203T1300Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
157 AM EST Tue Dec 3 2019

...GALE WARNING NOW IN EFFECT UNTIL 8 AM EST THIS MORNING...

* WINDS AND SEAS...Northeast winds 20 to 30 kt with gusts up to 
  40 kt. Seas 7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
2 follow-up statements
150 
WHUS71 KCAR 030922
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
422 AM EST Tue Dec 3 2019

ANZ052-031300-
/O.CON.KCAR.GL.W.0033.000000T0000Z-191203T1300Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
422 AM EST Tue Dec 3 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...

* WINDS AND SEAS...Northeast winds 20 to 30 kt with gusts up to 
  40 kt. Seas 7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ050-051-031300-
/O.CON.KCAR.SR.W.0005.000000T0000Z-191203T1300Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
422 AM EST Tue Dec 3 2019

...STORM WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...

* WINDS AND SEAS...Northeast winds 30 to 35 kt with gusts up to 
  50 kt. Seas 10 to 15 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Storm Warning means winds of 48 to 63 knots are imminent or
occurring. Recreational boaters should remain in port...or take
shelter until winds and waves subside. Commercial vessels should
prepare for very strong winds and dangerous sea conditions...and
consider remaining in port or taking shelter in port until winds
and waves subside.

&&

$$
590 
WHUS71 KCAR 031259
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
759 AM EST Tue Dec 3 2019

ANZ050-051-032100-
/O.CAN.KCAR.SR.W.0005.000000T0000Z-191203T1300Z/
/O.EXB.KCAR.GL.W.0033.000000T0000Z-191204T0200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
759 AM EST Tue Dec 3 2019

...GALE WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING...
...STORM WARNING IS CANCELLED...

The National Weather Service in Caribou has issued a Gale
Warning, which is in effect until 9 PM EST this evening. The
Storm Warning has been cancelled.

* WINDS AND SEAS...North winds 25 to 35 kt with gusts up to 45 
  kt. Seas 9 to 14 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ052-031900-
/O.EXT.KCAR.GL.W.0033.000000T0000Z-191203T1900Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
759 AM EST Tue Dec 3 2019

...GALE WARNING NOW IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...

* WINDS AND SEAS...North winds 20 to 30 kt with gusts up to 40 kt.
  Seas 5 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

VJN

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this storm warning went out at Dec 2, 11:38 PM EST, 2 hours 19 minutes earlier.

Area forecast discussion, Dec 2, 11:38 PM EST, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1138 PM EST Mon Dec 2 2019

.SYNOPSIS...
Low pressure will lift northeast tonight into Tuesday. High
pressure will briefly build over the area Wednesday. An upper
trough will slide across the region early Thursday followed by a
weak frontal system on Friday. Higher pressure will build in on
Saturday.

&&

.NEAR TERM /THROUGH TUESDAY/...
1130 PM Update: Radar showed snow and sleet lifting across the
Downeast region. The latest RAP and NAM soundings support the
sleet profile more than freezing rain. Therefore, decided to
pull back on the freezing rain for a few more hrs as the warm
nose remains off the coast until the morning hrs. Temps have
bottomed out near 0F back across the w and nw areas, but has
since leveled off and will rise overnight. Precip coverage was
adjusted initializing w/the radar and obs. Snow and mixed
precip will fill in more overnight and gradually lift n into the
early morning. No changes were made to the snow/sleet/ice
forecast. Headlines remain as is for now.

Previous Discussion...
Otherwise, models have been consistent with the track of the
low and the xtnt of deformation snfl banding working from Wrn
interior Downeast areas mid to late morn into far Northern areas
by aftn. Meso models in particular are in indicating the max
potential of 2 to 3 inches of sn/hr as this band traverses nwrd
keeping it's intensity into NE ptns of the FA, but weakening as
it moves toward NW ME. Subsequently, there will be a cut-off
gradient of snfl ovr the NW where entr wx advs were issued.
Still though, snfl potential ovr the max snfl corridor has been
raised a couple of inches from the prev fcst, with max 8 to 12
inch band fcst psnd at the 75 percentile toward the max
potential of multi model ensbls. Snfl totals will rapidly
transition from arnd an inch across the immediate Downeast coast
and outer islands which may even get a a brief pd of all rn Tue
morn to sig higher sn, sleet, and ice totals further inland
across Downeast areas. Lastly, where steady all snfl is
occurring where winds gusts to at or more than 25 mph, patchy
blowing sn is xpctd.

Sn and or mixed precip will gradually taper to sct sn shwrs from
SW to NE across the FA late Tue aftn thru mid eve, with scattered
snow shwrs ending across Downeast and Cntrl areas ovrngt, but
holding on across the N with little in the way of additional
snfl.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
A low pressure system over Nova Scotia moving east towards the maritimes
will bring some more snow to Eastern Maine. A ridge of higher
pressure will briefly build into Maine Tuesday night, ahead of a
trough that will move in Wednesday afternoon bringing some more
light snow to portions of the forecast area. The trough will
move into New Brunswick late Thursday afternoon.

Loaded a blend of the GFS/NAM/ECMWF/GEM for DP/wind/skycon. Used
Diurnal tool for temp. Consall for QPF.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A trough of low pressure will move east into New Brunswick
early in the period. A few lingering snowshowers across Northern
Maine Thursday night into the early hours Friday morning.
Higher pressure will build into the area Friday morning and will
ridge through by Saturday evening. A frontal system will dip
down from Canada into western Maine Sunday morning bringing
another round of snow to the area. A low over Wisconsin will
attach to the front Sunday afternoon and stall the forward
progression of the front. The front will stall across Maine as
the low moves slowly east across the Great Lakes. The low will
move into Quebec Tuesday morning, then on to NE Quebec Tuesday
evening finally moving the front to the east of Maine. By the
end of the period. The upper low will be centered over central
Quebec, with higher pressure building into Southern Quebec.

Loaded a blend of models to smooth out the minor differences.

&&

.AVIATION /04Z TUESDAY THROUGH SATURDAY/...
NEAR TERM: Mainly VFR for Nrn TAF sites tngt. Downeast sites
start as VFR, then lower to IFR by late tngt in mixed precip.
Nrn TAF sites lower to IFR to VLIFR Tue morn and cont thru the
aftn in varying sn rates while Downeast sites cont IFR/LIFR in
mixed precip or sn. Mdt to strong NE to N wind xpctd, first ovr
Downeast sites ovrngt, then spreading N to Nrn TAF sites on Tue.

SHORT TERM: Tuesday evening through Wednesday morning...IFR in
snow for FVE, CAR, PQI, HUL becoming MVFR around midnight. MVFR
in BHB and BGR with SCT snowshowers becoming VFR after midnight
as higher pressure builds across the area.

Wednesday morning through Wednesday evening...High pressure
ridge VFR all sites, becoming MVFR in BHB and BGR late as a
trough approaches the area.

Wednesday evening through Friday morning...Low MVFR to IFR in
snowshowers as a trough moves through the area.

Friday morning through Saturday...MVFR a few snowshowers early,
becoming VFR Saturday.

&&

.MARINE...
NEAR TERM: Will cont with Gales ovrngt thru most of Thu with top
wind gusts near stm force ovr outer MZs050-051, with conditions
subsiding to strong SCA conditions by early eve. Kept close to
blended WW3/NWPS guidance for fcst wv hts with wv pds of 8 to 10
sec associated stm wv type.

SHORT TERM: A Small Craft Advisory will likely be require
through Tuesday night. Winds and seas will subside and remain
below SCA through Saturday afternoon. A Small Craft Advisory
Thursday afternoon through Sunday morning.

&&

.Coastal Tides/Flooding...
Decided on a Coastal Flood Statement for high seas hitting the
coastline and 10-11 second period w/an easterly fetch. Observed Tides
have been running 1.5-2.0 ft above the predicted. High tide is
around 330 AM and w/tide predicted at 10 ft and a surge of 1.0+
ft, plus the swell and high seas, some splashover is expected in
vulnerable areas along Hancock county coast.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Winter Storm Warning from 5 AM to 9 PM EST Tuesday for MEZ002-
     004>006.
     Winter Weather Advisory from 8 AM to 9 PM EST Tuesday for
     MEZ001-003.
     Winter Storm Warning until 6 PM EST Tuesday for MEZ011-015>017-
     032.
     Winter Weather Advisory until 4 PM EST Tuesday for MEZ030.
     Winter Storm Warning from 4 AM to 6 PM EST Tuesday for MEZ010-
     031.
     Winter Storm Warning until 5 PM EST Tuesday for MEZ029.
MARINE...Gale Warning until 4 PM EST Tuesday for ANZ050>052.

&&

Near Term...Hewitt
Hazardous weather outlook, Dec 2, 2:54 PM EST, 11 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
254 PM EST Mon Dec 2 2019

MEZ001-003-032000-
Northwest Aroostook-Northern Somerset-
254 PM EST Mon Dec 2 2019

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM TO 9 PM EST TUESDAY...

This Hazardous Weather Outlook is for Far Northern Maine and North
Woods Maine.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ002-004>006-032000-
Northeast Aroostook-Northern Piscataquis-Northern Penobscot-
Southeast Aroostook-
254 PM EST Mon Dec 2 2019

...WINTER STORM WARNING IN EFFECT FROM 5 AM TO 9 PM EST TUESDAY...

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine and North Woods Maine.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ010-031-032000-
Central Piscataquis-Southern Piscataquis-
254 PM EST Mon Dec 2 2019

...WINTER STORM WARNING IN EFFECT FROM 4 AM TO 6 PM EST TUESDAY...

This Hazardous Weather Outlook is for Central Highlands Maine.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ011-015>017-032-032000-
Central Penobscot-Southern Penobscot-Interior Hancock-
Central Washington-Northern Washington-
254 PM EST Mon Dec 2 2019

...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM EST
TUESDAY...

This Hazardous Weather Outlook is for Far Eastern Maine, Interior
DownEast Maine and Penobscot Valley Maine.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-032000-
Coastal Hancock-
254 PM EST Mon Dec 2 2019

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 5 PM EST
TUESDAY...

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ030-032000-
Coastal Washington-
254 PM EST Mon Dec 2 2019

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
EST TUESDAY...

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-032000-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
254 PM EST Mon Dec 2 2019

...GALE WARNING IN EFFECT UNTIL 4 PM EST TUESDAY...

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VJN

In the hours before

Local storm report, Dec 2, 11:57 PM EST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1157 PM EST MON DEC 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     FREEZING RAIN    BROOKLIN                44.27N 68.57W
12/02/2019  E0.10 INCH       HANCOCK            ME   TRAINED SPOTTER

            LIGHT FREEZING RAIN FALLING AT TIME OF
            REPORT.

&&

MS
Local storm report, Dec 3, 12:33 AM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1233 AM EST TUE DEC 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     FREEZING RAIN    3 N SOMESVILLE          44.40N 68.33W
12/02/2019  E0.05 INCH       HANCOCK            ME   PUBLIC

&&

MS
Local storm report, Dec 3, 12:34 AM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1234 AM EST TUE DEC 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1207 AM     FREEZING RAIN    EAST SURRY              44.49N 68.46W
12/03/2019  M0.20 INCH       HANCOCK            ME   CO-OP OBSERVER

            MIX OF SLEET AND FREEZING RAIN.

&&

MS
Local storm report, Dec 3, 1:06 AM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
106 AM EST TUE DEC 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0102 AM     FREEZING RAIN    4 E EAST MACHIAS        44.74N 67.32W
12/03/2019  E0.00 INCH       WASHINGTON         ME   TRAINED SPOTTER

            TRACE WITH FREEZING DRIZZLE FALLING.

&&

MS

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 8:37 PM ESTCoastal Flood StatementCARHancock8 hr
Dec 3, 8:48 AM ESTSpecial Weather StatementCARPenobscot, Piscataquis117 min
Dec 3, 9:21 AM ESTSpecial Weather StatementCARPenobscot, Piscataquis84 min
Dec 3, 11:25 AM ESTSpecial Weather StatementCARAroostook, Penobscot, Piscataquis110 min
Dec 3, 12:01 PM ESTSpecial Weather StatementCARAroostook, Penobscot, Piscataquis74 min
Dec 3, 1:39 PM ESTSpecial Weather StatementCARAroostook, Piscataquis111 min
Dec 3, 2:14 PM ESTGale WarningCAR5 hr

Nearby

Storm Warnings in Maine, 2019Every storm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.